# SDR CA110711011

- Difficulty date: May 4, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 2730 · Elevator Control System
- Part: Spring
- Part number: 8SC0798
- Condition: Broken
- Location: Elevator Pcu
- Part time: 10,613 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FLIGHT CREW REPORT AUTOPILOT OSCILLATIONS IN PITCH AXIS DURING CLIMB & CRUISE.  AS A RESULT OF THE TROUBLESHOOTING INVESTIGATION OF THE FLIGHT CREW LISTED DEFECT, LINE MX DISCOVERED THAT THE ELEVATOR PCU CENTERING SPRING HAD FAILED IN THAT 1 LEG OF THE SPRING HAD BROKEN AWAY FROM THE MAIN SPRING.  THE UNSERVICEABLE SPRING ASSEMBLY WAS REPLACED WITH A NEW ITEM & THE ACFT HAS BEEN RELEASED BACK TO SERVICE WITHOUT FURTHER OCCURRENCE OF THE DEFECT.  THIS IS THE FIRST INSTANCE WHERE THIS DEFECT HAS BEEN IDENTIFIED ON THE OPERATORS FLEET & INDICATIONS FROM THE MFG IS THAT IT IS NOT A KNOWN DEFECT ON THE WORLD FLEET.
